MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REAMER CPL; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REAMER CPL; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Model Number 03.168.004
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a complete reamer for the femoral system placed, seems very dull and need to replace.There was no patient involvement.This complaint involves one (1) device.This report is for (1)complete opening drill bit/ reamer assembly.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: investigation summary background: 12/7/2020: updated event description.It was reported that on (b)(6) 2020, a complete reamer for the femoral system placed, seems very dull and need to replace.There was no patient involvement.This complaint involves one (1) device.H3, h4, h6: device history lot: part: 03.168.004.Lot: f-24841.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: 17.Sep.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation flow: damage.Visual inspection: the complete opening drill bit/ reamer assembly was received at us cq with all the subcomponents.Upon visual inspection, it was observed that the cutting features (flutes) of the drill bit and reamer sub-components were slightly blunt and worn.Due to the worn condition of the cutting edges, device functionality was compromised.The noted issues were consistent as the end of life indicators for the device.Conclusion: the complaint was confirmed for the received device.After a visual inspection per guidance provided, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Updated manufacture date to 9/17/2018, (h4) and removed the expiration date, (d4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REAMER CPL
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11083848
Report Number2939274-2020-05739
Device Sequence Number3000380
Product Code HWE
UDI-Device Identifier10886982274717
UDI-Public(01)10886982274717
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.168.004
Device Catalogue Number03.168.004
Device Lot NumberF-24841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/20/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAMER CPL